MAUDE Adverse Event Report: COVIDIEN MFG SOLUTIONS S.A. ARGYLE; CATHETER, PERITONEAL, LONG-TERM INDWELLING

COVIDIEN MFG SOLUTIONS S.A. ARGYLE; CATHETER, PERITONEAL, LONG-TERM INDWELLING
Model Number 8817278006
Medical Device Problem Codes Material Discolored (1170); Material Deformation (2976)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, the catheter is breaking down at the exit site and turning opaque.The catheter was inserted in 2012, and in (b)(6) 2015, they noticed the opaqueness and recently they started noticing the bubbling.It was stated that the catheter is still in use, and they expect that it will need to be removed shortly but this will be a medical decision.It was reported that the standard maintenance procedures include the patient showers are allowed, so dressings can be changed on average from daily to every other day.There is no direction provided to patients regarding the type of body cleaner or shampoo/conditioner and to use gentle antibacterial soap (looking into possible options for non-antibacterial).Patients can also clean the exit site with vitamin c flush following the shower with saline-based solution.Other options include applying on 3 antibiotic creams.A dressing should be applied once skin is dry and a 2x2 gauze dressing may be used over the top of cream, then the dressing is applied.There is no skin preparation or alcohol use to prepare skin for dressing adhesive.

Brand Name
ARGYLE
Common Device Name
CATHETER, PERITONEAL, LONG-TERM INDWELLING
Manufacturer (Section D)
COVIDIEN MFG SOLUTIONS S.A.
edificio b20, calle #2
alajuela 20101
MDR Report Key7490202
Report Number3009211636-2018-00139
Device Sequence Number1339766
Product Code FJS
UDI-Device Identifier10884521004252
UDI-Public10884521004252
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K890288
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,user facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/07/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8817278006
Device Catalogue Number8817278006
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/25/2018
Initial Report FDA Received Date05/07/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1